MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): two axium implant coils were returned for analysis within a shipping box and within a sealed biohazard plastic pouch.The axium implant coils were returned without their introducer sheaths.Visual inspection/damage location details: due to the condition in which the coils were returned; it was unable to be determined which coil belongs to which pli.(coil 1) the axium implant coil pushwire was found to be kinked at ~142.2cm from proximal end.The shield coil was found to be stretched within the implant coil found to be detached and returned.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.(coil 2) the axium implant coil pushwire was found to be kinked at ~51.5cm and at ~150.9cm from proximal end.The axium implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that intracranial aneurysm embolization was being performed.After the microcatheter was in place, the detachable coil qc-4-12-3d was selected to form a hoop.The tail ends of two consecutive coils were stretched and replaced it with another new coil, and the operation was successfully completed.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccualr aneurysm in the opthalmic artery.The max diameter was 4mm and the neck diameter was 2mm.Patient blood flow was normal and vessel tortousity was minimal.No patient injury or symptoms were reported.Additional information was received stating that there were no issues resulting in the damage that was found.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21970047
Report Number2029214-2025-01128
Device Sequence Number8260578
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public00763000320997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number228012927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date05/06/2025
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown